Jump to content
Sign in to follow this  
Autumn

1 Year Of Wellbutrin

Recommended Posts

Hi everyone,

It's been a while. I've been on Wellbutrin 300mg XL for a year now. Mentally/emotionally I'm doing quite well. I'd like to start tapering off. I made an appointment with my pdoc today. It's still two months away but well...

What I would like to know is how people who have been on this med for a year or more feel physically. One of the reasons I was put on Wellbutrin was fatigue. Starting up was rough. I had a lot of side effects the first few weeks. But in the beginning it did give me a boost (although it kind of felt artificial). Then it evened out. But over time my fatigue seems to have gotten worse. I'd like to do more, like working full time (been working part time for the past 2 years), meeting with friends, getting some exercise but a lot of the time I can't do it because I feel exhausted. If I do force myself and cross the line I guess (because I'm simply frustrated with it), it takes days to get back to a 'normal' level of functioning. Normal still means tired though. I hurt all over, can't concentrate, can't stand noise, etc. I had some blood tests done recently and as usually everything seemed okay.

I'm just wondering whether this fatigue, muscle aches, headaches and so on... have anything to do with Wellbutrin.

Also these past two months I've been having trouble with my stomach. I have a lot of heartburn. My GP thinks it might have something to do with the Wellbutrin. Anyone else having stomach aches?

Autumn

Share this post


Link to post
Share on other sites

My advice is to talk to the doctor about your issues. Stress can cause stomache aches and other issues you mention but also it could be the wellbutrin, it might not be the best choice of medication for you. There is no harm to switching to another *energizing* anti-depressant such as prozac. Its one of the more energizing ones from what I have read and its tried and proven very effective in this area of helping depression, anxiety and *ta da* motivation.

But I am not a profession so do talk to your doctor about this (and admittedly I am not a fan of wellbutrin, I highly suspect it...)

Best wishes and good luck

Share this post


Link to post
Share on other sites

Hi Autumn,

I was really glad to read your post as your situation sounds similar to what i am currently experiencing, and its driving me mad. I've been on wellbutrin 300 for, well in total probably around 18 months. I've fiddled around with my dosage a bit in an attempt to see if i'm okay with less. [in my mind the less i take the better and also i want to try for a baby and naturally the less meds one is one the better for baby, if not mother but thats a different story].

Recently i have been feeling regularly under the weather.., nothing major, non-descript symptoms like you describe.., mild headaches, bit fluey, and absolutely knackered. I get what i can only describe as total slumps where i just have to go crash on the couch for hours on end. It really freaks me out cos it taps in to my anxiety related hypochondria and I just can't help but feeling theres something really wrong with me. i have spoken to my doctor about it, he reckons its a physical manifestation of my anxiety and also my body being a bit wobbly from the playing around with the dosage. so currently after a period on 150 I'm back up on 300, for 2 weeks now - docs recommendation, and for the last few days i have been feeling really crappy. Weepy, worriesome, tired, sicky. I hope this is me just ''coming up'' again but i would of thought that my body would be a bit more used to the drug by now? I had blood tests, nothing. but of course then my warped mind thinks they just havn't tested for the right thing. AArgghh.

same as you i had a rough time coming up but overall am definately functioning better all round. What i have finally learnt is that it is very easy to forget how bad you were feeling before starting meds and to fall into the trap of thinking 'hey, i feel ok, im going to taper off''. I tapered completely off at one point and after a few months the depression was well and truly back. This time, should i stabilize, i'm sticking to the 300 for a good long while. Even through any possible pregnancy as doc and therapist think pretty much totally safe.., and that i basically need it to have as healthy a pregnancy as possible.

Sorry, im going on a bit. just a wee bit more.

I am wondering if the drug has just stopped being so effective for us? i have heard that this can happen, that the meds just 'poop out' on you. I hope not as i simply cannot be arsed messing around trying other meds, and also having even less of a libido than i currently have.[another source of worry, married last yr, husband 100% lovely and supportive].

Am also fuzzy in the head right now, have trouble with writing so apologies if this is rambled and unclear. i just wanted to respond as yours is the closest experience to mine that i have come across. Thanks, i will be able to use you as a comforter, if you get what i mean - I am not the only one.

All the very best, this too will pass [hopefully] Jane

Hi everyone,

It's been a while. I've been on Wellbutrin 300mg XL for a year now. Mentally/emotionally I'm doing quite well. I'd like to start tapering off. I made an appointment with my pdoc today. It's still two months away but well...

What I would like to know is how people who have been on this med for a year or more feel physically. One of the reasons I was put on Wellbutrin was fatigue. Starting up was rough. I had a lot of side effects the first few weeks. But in the beginning it did give me a boost (although it kind of felt artificial). Then it evened out. But over time my fatigue seems to have gotten worse. I'd like to do more, like working full time (been working part time for the past 2 years), meeting with friends, getting some exercise but a lot of the time I can't do it because I feel exhausted. If I do force myself and cross the line I guess (because I'm simply frustrated with it), it takes days to get back to a 'normal' level of functioning. Normal still means tired though. I hurt all over, can't concentrate, can't stand noise, etc. I had some blood tests done recently and as usually everything seemed okay.

I'm just wondering whether this fatigue, muscle aches, headaches and so on... have anything to do with Wellbutrin.

Also these past two months I've been having trouble with my stomach. I have a lot of heartburn. My GP thinks it might have something to do with the Wellbutrin. Anyone else having stomach aches?

Autumn

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

  • ADVERTISEMENT

  • Donate to DepressionForums

×
×
  • Create New...